Rifampicin-Induced Nephrotoxicity in a Tuberculosis Patient: Treatment Dilemma?
  • Antonio Grilo Novais
    Internal Medicine Department, Centro Hospitalar Tondela-Viseu, E.P.E, Portugal
  • Cláudio Silva
    Infectious Diseases Department, Centro Hospitalar Universitário São João, Porto, Portugal
  • Ana Rita Coelho
    Pathology Department, Centro Hospitalar Universitário São João, Porto, Portugal
  • Roberto Silva
    Pathology Department, Centro Hospitalar Universitário São João, Porto, Portugal
  • Ana Cláudia Carvalho
    Infectious Diseases Department, Hospital de Braga, Braga, Portugal

Keywords

Acute tubulointerstitial nephritis, rifampicin-induced, tuberculosis

Abstract

Acute kidney injury related to rifampin is usually a clinical diagnosis. We report a case of a man being treated for pulmonary tuberculosis with acute tubulointerstitial nephritis related to rifampicin.

VIEW THE ENTIRE ARTICLE

References

  • Manika K, Tasiopoulou K, Vlogiaris L, Lada M, Papaemmanouil S, Zarogoulidis K, et al. Rifampicin-associated acute renal failure and hemolysis: a rather uncommon but severe complication.Ren Fail 2013;35(8):1179–1181.
  • Beebe A, Seaworth B, Patil N. Rifampicin-induced nephrotoxicity in a tuberculosis patient. J Clin Tuberc Other Mycobact Dis 2015;1:13–15.
  • Joyce E, Glasner P, Ranganathan S, Swiatecka-Urban A. Tubulointerstitial nephritis: diagnosis, treatment, and monitoring. Pediatr Nephrol 2017;32(4):577–587.
  • Clarkson MR, Giblin L, O'Connell FP, O'Kelly P, Walshe JJ, Conlon P, et al. Acute interstitial nephritis: clinical features and response to corticosteroid therapy. Nephrol Dial Transplant 2004;19(11):2778–2783.
  • González E, Gutiérrez E, Galeano C, Chevia C, de Sequera P, Bernis C, et al. Early steroid treatment improves the recovery of renal function in patients with drug-induced acute interstitial nephritis. Kidney Int 2008;73(8):940–946.
  • Views: 692
    HTML downloads: 349
    PDF downloads: 287


    Published: 2021-10-14
    Issue: 2021: Vol 8 No 10 (view)


    How to cite:
    1.
    Grilo Novais A, Silva C, Coelho AR, Silva R, Carvalho AC. Rifampicin-Induced Nephrotoxicity in a Tuberculosis Patient: Treatment Dilemma?. EJCRIM 2021;8 doi:10.12890/2021_002833.

    Most read articles by the same author(s)